August 03, 2012

Stability!

Dr G and the radiologist who read my recent CT scan agree that the scan shows stable disease. Of course, that means we don't know why one of my tumor markers increased. But stable is always good.

I start Avastin again next Monday. This drug, which I took for about a year while on Abraxane the second time, acts like a booster for the other cancer therapies. Although the FDA recently decided it was not effective enough for treatment of metastatic breast cancer, some people, including me, respond very well to it. I'll get the Avastin every other week by infusion. It should take 90 minutes to two hours for the whole thing, from the time they access my port to the time they de-access me. I will continue on the Afinitor+Aromasin+high dose Faslodex combo.

More than 30% of patients taking Avastin have these side effects:

Generalized Weakness
Pain
Abdominal pain
Nausea & vomiting
Poor appetite
Constipation
Upper respiratory infection
Low white blood cell count. (This can put you at increased risk for infection.)
Proteinuria (see kidney problems)
Nose bleed (see bleeding problems)
Diarrhea
Hair loss
Mouth sores
Headache

It's hard for me to tell what side effects I had the last time I took Avastin because I received it with chemotherapy. So, say it with me:

This drug combo should be highly effective with minimal side effects.

4 comments:

  1. Betty & Ronni11:18 AM

    We like "highly effective" especially with minimal side effects.

    ReplyDelete
  2. tracy.rose@healthline.com9:49 AM

    Hi Jill,

    Healthline editors recently published the final list of their favorite Breast Cancer blogs and your blog made the list. You can find the complete list at: http://www.healthline.com/health-slideshow/best-breast-cancer-blogs (in no particular order). We encourage you to share your status as one of the best blogs on the web with your friends, family, & followers.

    We also created a set of badges you can easily embed on your site & anywhere else you see fit:

    http://www.healthline.com/health/breast-cancer-badges

    Please let me know if you have any questions.

    Congrats & continue the great work!

    Warm Regards,
    Tracy

    ReplyDelete
  3. tracy.rose@healthline.com4:58 AM

    This comment has been removed by a blog administrator.

    ReplyDelete

About Me

My Photo
I dance with cancer. Oy!